Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 236, NWS Binghamton, NY

August 21, 2011Delaware County, Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 21, 2011, 6:43 PM EDT for Delaware County, Otsego County, New York. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 6:43 PM EDT (22:43 UTC)
Expired
Aug 21, 2011, 7:30 PM EDT
In force
47 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Delaware County, NY, Otsego County, NY

The radar

The Albany radar (KENX), 65 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:45 PM EDTHAIL 1Walton, NY
Aug 21, 6:53 PM EDTHAIL 0.75Hamden, NY
Aug 21, 7:00 PM EDTHAIL 0.75Hamden, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KBGM 212243
SVRBGM
NYC025-077-212330-
/O.NEW.KBGM.SV.W.0236.110821T2243Z-110821T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL NEW YORK...
  EAST CENTRAL OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 730 PM EDT.

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WALTON...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLCHESTER BY 648 PM EDT...
  DELHI BY 706 PM EDT...
  BOVINA CENTER BY 714 PM EDT...
  HOBART BY 728 PM EDT...
  STAMFORD BY 730 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4229 7446 4211 7487 4202 7519 4218 7531
      4229 7520 4253 7470 4251 7470 4243 7461
      4236 7444 4235 7443
TIME...MOT...LOC 2243Z 240DEG 34KT 4215 7514

$$

SLI
1 follow-up statement
921 
WWUS51 KBGM 212315
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT SUN AUG 21 2011

NYC077-212325-
/O.CAN.KBGM.SV.W.0236.000000T0000Z-110821T2330Z/
OTSEGO NY-
715 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTSEGO COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4229 7447 4211 7487 4202 7519 4211 7519
      4230 7507 4252 7472 4252 7470 4243 7461
      4236 7444 4235 7443
TIME...MOT...LOC 2315Z 245DEG 25KT 4237 7473

$$

NYC025-212330-
/O.CON.KBGM.SV.W.0236.000000T0000Z-110821T2330Z/
DELAWARE NY-
715 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR DELAWARE COUNTY...

AT 710 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR KORTRIGHT...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOBART BY 720 PM EDT...
  ROXBURY BY 725 PM EDT...
  STAMFORD BY 730 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4229 7447 4211 7487 4202 7519 4211 7519
      4230 7507 4252 7472 4252 7470 4243 7461
      4236 7444 4235 7443
TIME...MOT...LOC 2315Z 245DEG 25KT 4237 7473

$$

TAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:19 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 21, 3:19 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
THROUGH THIS EVENING. A FEW LINGERING SHOWERS ARE POSSIBLE ON
MONDAY...AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. DRIER COOLER
CONDITIONS SHOULD SET IN BY TUESDAY...AS HIGH PRESSURE BUILDS IN
FROM SOUTHERN CANADA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
3 PM UPDATE... WW 795 (SVR TSTM) REMAINS IN EFFECT THROUGH
01Z...BASICALLY FOR LOCALES ALG AND E OF THE I-81 CORRIDOR.

CONVECTIVE LN MOVING TO THE E FROM WRN NY ATTM...JUST AHEAD OF SFC
COLD FRNT...AND AT THE LEADING EDGE OF THE BETTER UPPER-LVL
FORCING. AS HTS ALOFT BEGIN TO FALL OVER CNTRL NY/ERN PA LATE THIS
AFTN INTO THE EARLY EVE...AND CONVERGENCE INCREASES AHD OF THE SFC
FRNTL BNDRY...THE AMS SHOULD DESTABILIZE A LTL FURTHER...WITH THE
LIKELIHOOD OF DECENT CONVECTIVE COVERAGE (LIKELY/NUMEROUS POP
VALUES CONTINUING THROUGH 01-02Z). ML CAPES OF 1000-2000 IN PLACE
OVER THE SRN/ERN ZONES ATTM...AND WITH DEEP-LYRD SHEAR (30-40 KT)
SPREADING OVER THE AREA FROM THE NW...SVR WX IS A DISTINCT
POSSIBILITY...AND A FEW SUPER CELLS CAN'T BE RULED OUT.

LATER TONIGHT...BEHIND THE COLD FRNT...COOLER MORE STABLE AIR
MOVES IN AT THE SFC. HOWEVER...THE OVERALL THERMAL PROFILE STAYS
SOMEWHAT UNSTABLE...WITH STEEP LR'S ALOFT. GIVEN SOME ADDITIONAL
DPVA LATER TONIGHT AS WELL WITH THE APPROACH OF THE MAIN PV
LOBE...WE'LL KEEP IN A CHANCE OF -SHRA MOST AREAS.

...PREVIOUS DISCUSSION...
930 AM UPDATE... FIRST BAND OF SHRA/TSRA CONTINUES TO WEAKEN
ATTM...AS IT PROGRESSES EWD TWDS THE I-81 CORRIDOR. NEAR-TERM NWP
GUIDANCE (HRRR/RUC) HAS A GOOD HANDLE ON THIS EVOLUTION...AND ALSO
INDICATES THAT A SUBSEQUENT/MORE INTENSE SQUALL LN WILL DEVELOP BY
16-17Z...FROM ABT KROC-KERI-KCLE. IT APPEARS TO BE THIS FEATURE
THAT WILL IMPACT MUCH OF THE CWA THIS AFTN INTO THE EARLY EVE
HRS...JUST AHD OF SFC COLD FRNT AND AT THE LEADING EDGE OF HGT
FALLS/CAA ALOFT.

SYNOPTICALLY...GOOD FORCING SHOULD BE OVER NY/PA THIS AFTN INTO
EARLY TONIGHT...WITH OUR AREA UNDERNEATH THE LEFT EXIT RGN OF A
100+ KT UPPER-LVL JET STREAK...WITHIN A RIBBON OF DECENT DPVA AT
MID-LVLS...AND IN A CONVERGENT ZONE AT LWR LVLS AHD OF THE
AFOREMENTIONED FRNTL BNDRY. THE MAIN QUESTION WITH REGARDS TO SVR
POTENTIAL IS THE DEGREE OF HEATING/DESTABILIZATION THAT WILL TAKE PLACE.
VSBL SAT PIX SHOW FAIRLY THICK CLOUD DEBRIS ATTM OVER NY/NRN PA.
WE DO THINK THERE'S THE POTENTIAL FOR SOME BREAKS TO DEVELOP EARLY
THIS AFTN...AGAIN MOSTLY E OF THE I-81 CORRIDOR. THUS...IT STILL
LOOKS LIKE OUR SRN/ERN ZONES HAVE THE GREATEST THREAT FOR SVR WX.
THE 12Z KBUF SOUNDING SHOWS THE POTENTIAL FOR ABOUT 1000 J/KG OF
CAPE...WITH MORE LIMITED HEATING (HIGHS IN THE 70S)...WHILE
KALY/KPIT ARE MORE ROBUST (2000-3000...GIVEN HIGHS INTO THE 80S).
IF THE LATTER SCENARIO UNFOLDS (MOST LIKELY FOR THE CATSKILLS AND
NE PA)...STRENGTHENING WIND FIELDS COULD CERTAINLY SUPPORT SUPER CELLS.
TIME WILL TELL...AND WE'LL BE WATCHING THINGS CLOSELY THIS AFTN.

WE TRIED TO UTILIZE HRRR/RUC GUIDANCE...AND SHOW LOWER POPS
(ISOLD-SCTD) THROUGH MIDDAY...THEN BRING A BAND OF LIKELY
(NUMEROUS) POPS THROUGH FROM NW TO SE THIS AFTN INTO THE EVE.

VERY NEAR-TERM SKY/TEMP/DEW PT GRIDS WERE TWEAKED
SLIGHTLY...BASED ON THE LATEST OBS AND SAT IMAGERY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPDATED AS OF 305 PM... SCATTERED -SHRA EXPECTED MON...AS ANOTHER
UPPER-LVL WAVE PASSES THROUGH THE LARGE-SCALE TROUGH AXIS DROPPING
INTO THE NORTHEASTERN U.S. SOMEWHAT LESS/MORE ISOLATED COVERAGE
ANTICIPATED DOWN ACROSS OUR SRN ZONES (NE PA).

QUIET WX ANTICIPATED FOR THE REST OF THIS PD...AS HIGH PRESSURE
SLOWLY BUILDS IN FROM THE NRN LAKES/ONT. THE INCOMING AMS WILL BE
COOLER THAN WE'VE EXPERIENCED RECENTLY...AND EARLY MORNING LOWS ON
TUE COULD BE DOWN IN THE 40S IN NORMALLY COOLER SPOTS. TUE AND WED
SHOULD FEATURE PTLY TO MOSTLY SUNNY SKIES (HIGHS IN THE 70S
TUE...THEN RECOVERING TO NEAR OR JUST ABV 80F BY WED AFTN).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS IN PRETTY GOOD AGREEMENT WITH TH EXTD FORECAST. FOR
WEDNESDAY NIGHT, AN UPPER LEVEL TROUGH WILL BE MOVING IN FROM THE
WEST. THERE IS ALSO A PRETTY STRONG SFC TROUGH/COLD FRONT JUST TO THE
WEST. THIS WILL SPREAD SHOWERS ACROSS THE CWA EARLY THURSDAY
MORNING. THE TROUGH WILL MOVE THROUGH THE AREA ON THURSDAY,
KEEPING A CHANCE FOR SHOWERS AND STORMS IN THE FORECAST FOR THE
DAY. AS THIS SYSTEM EXITS, HIGH PRESSURE WILL BUILD IN FOR THE END
OF THE WEEK AND THE BEGINNING OF THE WEEKEND.

NOW COME THE BIG QUESTION, THE TRACK OF IRENE. CURRENT MODEL
TRENDS SHOW THE STORM HOLDING ITS OWN WILL IT MOVES NORTH OVER THE
PIEDMONT OF NORTH CAROLINA AND VIRGINIA. AS IT PROGRESSES
NORTHWARD, THE HIGH PRESSURE CENTER OVER THE NORTHEAST, SHIFTS
EASTWARD. THIS SHOULD ALLOW THE MOISTURE FROM THE STORM,
REGARDLESS OF STRENGTH, TO CONTINUE TO MOVE NORTHWARD, BRINGING
THE MOISTURE TO THE REGION BY SUNDAY MORNING. BOTH THE ECMWF AND
THE GFS HAVE NEARLY THE SAME TRACK, WHICH IS INCREDIBLE THIS FAR
OUT, AND THEREFORE LENDING TO SOME CONFIDENCE IN THE LONG RANGE.
HOWEVER, EARLY CHANGES IN THE TRACK OF IRENE MAY GREATLY CHANGE
THE IMPACT ON THE CWA.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
2 PM UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT
ALL OF THE TERMINALS THIS AFTERNOON/EVENING. TIMING VARIES BUT
GENERALLY BETWEEN 19Z AND 23Z NY TERMINALS...AND 20Z TO 24Z AT
KAVP. SINCE WE ARE CLOSE ENOUGH TO THE EXPECTED TIMING OF THE
STORMS I WENT AHEAD AND COVERED THIS PERIOD WITH A TSRA TEMPO
GROUP WITH MVFR VSBYS AND CIGS. WE MAY HAVE SOME STRONG WINDS WITH
SOME OF THE STORMS BUT NOT CONFIDENT ENOUGH AT THIS POINT TO PUT THAT
INTO THE TAF. WILL MONITOR THE RADAR AND ADD A MORE SHORT TERM
TEMPO GROUP TO COVER THE STRONG WIND THREAT IF NEEDED.

EARLY THIS EVENING THE MAIN THREAT FOR STORMS WILL DIMINISH BUT
THROUGH 03Z SOME SHOWERS ARE STILL POSSIBLE AS A DISTURBANCE MOVES
THROUGH. THUNDER STILL CAN'T BE RULED OUT BUT WITH THE THREAT LESS
THAN WHAT IS EXPECTED THIS AFTERNOON...ONLY WENT WITH A CB GROUP
FOR NOW. AFTER THE PRECP ENDS STRONGER WINDS JUST OFF THE SURFACE
SHOULD KEEP VSBYS AND CIGS VFR OVERNIGHT.

COOLER AIR ALOFT WILL COMBINE WITH MOISTURE AROUND 3KFT TO PRODUCE
VFR TO HIGH END MVFR CIGS FROM 15Z MONDAY ON AT THE NY TERMINALS.
BEST SHOT AT MVFR WOULD BE ACROSS THE FAR NORTH AND KITH/KBGM.

WINDS LIGHT OUT SOUTHWEST THIS AFTERNOON VEER INTO THE NORTHWEST
AND REMAIN AROUND 5 KTS THROUGH THE OVERNIGHT. WINDS BECOME BRISK
BY 15Z MONDAY WITH SUSTAINED 10-15 KTS EXPECTED WITH GUSTS TO 20
KTS OR GREATER AT ALL TERMINALS.

OUTLOOK...

MON...VFR WITH PSBL RESTRICTIONS IN AFTN/EVE SHRA/TSRA.

MON NGT TO WED...VFR WITH POSSIBLE MVFR/IFR IN EARLY MORNING
VALLEY FOG.

WED NGT TO THU...MVFR POSSIBLE IN SHOWERS/STORMS.

FRI...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...MLJ
LONG TERM...RRM
AVIATION...HEDEN
Hazardous weather outlook, Aug 21, 1:37 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
137 PM EDT SUN AUG 21 2011

NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
221745-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
137 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>018-022>025-221745-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-
137 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS
AFTERNOON...GENERALLY BETWEEN 2 AND 6 PM. SOME OF THE STORMS MAY
CONTAIN STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Special weather statement, Aug 21, 4:50 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT SUN AUG 21 2011

NYZ009-036-037-212145-
MADISON NY-ONEIDA NY-
450 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON AND NORTHERN
ONEIDA COUNTIES...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS TO 40 MPH.  THIS STORM WAS LOCATED NEAR SYLVAN
BEACH...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BLOSSVALE AND NEW LONDON AT 455 PM EDT...
  LEE AND TABERG AT 500 PM EDT...
  ROME AND POINT ROCK AT 505 PM EDT...
  DELTA LAKE AND STOKES CORNER AT 510 PM EDT...
  WESTERNVILLE AND FRENCHVILLE AT 515 PM EDT...
  STITTVILLE AT 520 PM EDT...
  STEUBEN AND HOLLAND PATENT AT 525 PM EDT...
  REMSEN AND PROSPECT AT 530 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

IF ON OR NEAR ONEIDA LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4333 7507 4330 7511 4330 7514 4326 7515
      4324 7510 4323 7506 4319 7510 4311 7584
      4332 7586 4354 7510

HEDEN
Special weather statement, Aug 21, 4:59 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
459 PM EDT SUN AUG 21 2011

NYZ062-PAZ040-048-072-212200-
PIKE PA-SULLIVAN NY-WAYNE PA-
459 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...NORTH CENTRAL
PIKE AND SULLIVAN COUNTIES...

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HAWLEY...
  AND MOVING EAST AT 35 MPH. RAINFALL AMOUNTS WILL APPROACH ONE INCH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TUSTEN AND LACKAWAXEN AT 505 PM EDT...
  BEAVER BROOK AND BARRYVILLE AT 510 PM EDT...
  ELDRED AND HIGHLAND LAKE AT 515 PM EDT...
  BETHEL AT 520 PM EDT...
  FORRESTBURG AND MONGAUP VALLEY AT 525 PM EDT...
  MAPLEWOOD AND MONGAUP VALLEY AT 530 PM EDT...
  BRIDGEVILLE AND MONTICELLO AT 535 PM EDT...
  ROCK HILL AND GLEN WILD AT 540 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4141 7514 4160 7531 4194 7459 4188 7445
      4175 7456 4165 7440 4164 7439 4160 7437

TAC
Special weather statement, Aug 21, 5:43 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
543 PM EDT SUN AUG 21 2011

NYZ062-PAZ040-048-072-212245-
PIKE PA-SULLIVAN NY-WAYNE PA-
543 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL AFFECT EXTREME EAST CENTRAL WAYNE...NORTH
CENTRAL PIKE AND SOUTHERN SULLIVAN COUNTIES...

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  LACKAWAXEN...AND MOVING EAST AT 15 MPH. RAINFALL AMOUNTS COULD BE
  AROUND AN INCH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BEAVER BROOK AND TYLERTOWN AT 550 PM EDT...
  ELDRED AT 555 PM EDT...
  HIGHLAND LAKE AT 600 PM EDT...
  WHITE LAKE AT 615 PM EDT...
  FORRESTBURG AT 620 PM EDT...
  MONGAUP VALLEY AT 625 PM EDT...
  MAPLEWOOD AT 630 PM EDT...
  HARTWOOD AT 635 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4153 7445 4152 7446 4149 7468 4149 7475
      4148 7475 4144 7505 4161 7511 4178 7455
      4177 7455 4175 7456 4173 7453

TAC
Local storm report, Aug 21, 5:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
548 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     PLAINVILLE              43.17N  76.45W
08/21/2011                   ONONDAGA           NY   911 CENTER

            MULTIPLE TREE BRANCHES DOWN...SOME LARGE. ALSO TREE
            BRANCHES DOWN IN LYSANDER.

&&

HEDEN
Special weather statement, Aug 21, 5:51 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
551 PM EDT SUN AUG 21 2011

NYZ057-062-212230-
DELAWARE NY-SULLIVAN NY-
551 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE AND NORTH
CENTRAL SULLIVAN COUNTIES...

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  WILLOWEMOC...AND MOVING NORTHEAST AT 40 MPH. RAINFALL AMOUNTS WILL
  BE AROUND ONE INCH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DUNRAVEN AT 600 PM EDT...
  ARKVILLE AND MARGARETVILLE AT 605 PM EDT...
  FLEISCHMANNS AND HALCOTTSVILLE AT 610 PM EDT...
  ROXBURY AT 620 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4221 7453 4218 7446 4216 7446 4214 7451
      4214 7453 4211 7456 4202 7477 4193 7457
      4185 7464 4196 7484 4242 7458 4236 7444
      4234 7443

TAC
Special weather statement, Aug 21, 6:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
634 PM EDT SUN AUG 21 2011

NYZ057-212330-
DELAWARE NY-
634 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY...

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF HARVARD...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BEERSTON AND SHINHOPPLE AT 640 PM EDT...
  COLCHESTER AND WALTON AT 645 PM EDT...
  DOWNSVILLE AT 650 PM EDT...
  HAMDEN AT 655 PM EDT...
  DELHI AND EAST DELHI AT 710 PM EDT...
  EAST DELHI AND ANDES AT 715 PM EDT...
  BOVINA CENTER AND NEW KINGSTON AT 720 PM EDT...
  NEW KINGSTON AT 725 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4221 7453 4219 7452 4197 7531 4213 7536
      4244 7463 4237 7448 4232 7444

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:47 PM EDTSpecial Weather StatementBGMYates58 min
Aug 21, 3:31 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga59 min
Aug 21, 3:40 PM EDTTornado WarningBGMOnondaga50 min
Aug 21, 4:50 PM EDTSpecial Weather StatementBGMOneida55 min
Aug 21, 4:59 PM EDTSpecial Weather StatementBGMSullivan61 min
Aug 21, 5:43 PM EDTSpecial Weather StatementBGMSullivan62 min
Aug 21, 5:51 PM EDTSpecial Weather StatementBGMDelaware39 min
Aug 21, 6:34 PM EDTSpecial Weather StatementBGMDelaware56 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.